Key result
Stopping 90-day anticoagulation in traumatic spinal injury leads to pulmonary embolism in all 5 patients.
Case Report (n=5)
Five patients with traumatic spinal injury received a course of oral anticoagulant therapy with warfarin, heparin, or phenindione for 90 days following injury. These patients, on discontinuation of anticoagulant therapy, developed pulmonary embolus; two of these were confirmed by ventilation perfusion lung scintigraphy, and two were confirmed at post-mortem. The reasons for this are discussed, in particular the importance of delayed anticoagulation, obesity, operations, and mobilization in wheelchairs. The implications for further treatment are discussed.
No takes yet. Share an insight, caveat, or question.
Silver et al. (1991) conducted a case report in Traumatic spinal injury and pulmonary embolism (n=5). Discontinuation of anticoagulant therapy (warfarin, heparin, or phenindione) was evaluated on Pulmonary embolism.
Synapse has enriched 5 closely related papers on similar clinical questions. Consider them for comparative context: